Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online
Ask a Urologist   »  

Started cipro 500mg for prostatitis. Experiencing severe gas and constipated. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
I started a ten day course of Cipro (500mg twice a day) on Friday for UTI symptoms (urgency, frequency, spasms, burning) possibly prostatitis. It seems to be working, but I am experiencing severe gas and have become constipated. What to do to remedy the situation?
Posted Mon, 8 Oct 2012 in Urinary and Bladder Problems
Answered by Dr. Chandra Shekhar Sharma 2 hours later

Welcome to XXXXXXX

As constipation doesn't have any relation with cipro, it seems to be a coincidence only. But cipro can destroy normal intestinal flora and can cause flatulence.

Formation of gas can occur due to constipation and poor digestion.

You can take (i) Tab.Unienzyme twice daily just after lunch and dinner,
(ii) Cap.Vizylac one daily and
(iii) Psyllium husk 2 tsf with water at bed time for 5 days.

Thanks for trusting XXXXXXX and posting your query.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, I would be happy to discuss those with you as well.

With good wishes,
Dr.Chandra Shekhar Sharma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor